Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Louisville, KY

February 29, 2012Nelson County, Washington County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 29, 2012, 10:21 AM EST for Nelson County, Washington County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2012, 10:21 AM EST (15:21 UTC)
Expired
Feb 29, 2012, 10:33 AM EST
In force
12 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 5:39 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KLMK 291521
SVRLMK
KYC179-229-291545-
/O.NEW.KLMK.SV.W.0069.120229T1521Z-120229T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1045 AM EST

* AT 1019 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM PREVIOUSLY PRODUCED A 
TORNADO SOUTH OF ELIZABETHTOWN. THIS STORM WAS LOCATED NEAR   
BELLWOOD...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BARDSTOWN...
  EAST BARDSTOWN AND WOODLAWN...
  BOOKER AND FAIRFIELD...
  MAUD AND BLOOMFIELD...
  CHAPLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3781 8517 3771 8552 3784 8561 3794 8538
      3796 8526
TIME...MOT...LOC 1521Z 241DEG 32KT 3779 8549
WIND...HAIL 60MPH 1.00IN

$$

JDG
1 follow-up statement
338 
WWUS53 KLMK 291533
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 AM EST WED FEB 29 2012

KYC179-229-291543-
/O.CAN.KLMK.SV.W.0069.000000T0000Z-120229T1545Z/
NELSON KY-WASHINGTON KY-
1033 AM EST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
NORTHERN NELSON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3781 8517 3771 8552 3784 8561 3794 8538
      3796 8526
TIME...MOT...LOC 1533Z 241DEG 32KT 3784 8537

$$

JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 10:18 AM EST, 3 minutes earlier.

Area forecast discussion, Feb 29, 10:18 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 AM EST WED FEB 29 2012

.Update...
Issued at 1018 AM EST Feb 29 2012

Scattered convection continues across the forecast area.  Pair of
supercells are crossing the I-65 corridor in southern Hardin and
northern LaRue counties.  These storms are heading northeast and
those located in counties along the Bluegrass Parkway from E-Town to
Lexington should be on the alert for severe weather over the next
few hours.  Additional storms are developing across our far SW just
west of Bowling Green.  Those storms will be moving into an
environment which should result in continued development.
Additional scattered convection continues to develop northwest of
the main line across far NW KY and southern Indiana.  This activity
is not severe, but is capable of producing gusty winds and heavy
rains.  At this time, we still believe the highest threat of severe
weather will be south of the WKY and BG parkways through the
remainder of the morning and the afternoon hours.

Update issued at 903 AM EST Feb 29 2012

Broken line of convection now has cleared the Louisville metro and
all of southern Indiana.  Will be clearing some counties to the
northwest of the convective line after coordinating with SPC.  Line
of storms continue across north-central Kentucky east of the I-65
corridor.  These will affect the Lexington metro area within the
hour.  Main threats with this line will be damaging winds...however
given the bulk shear can not rule out small tornadic spinups within
the line.  Most significant potential for severe weather will remain
across southern Kentucky this morning and into the afternoon hours.
Current indications is that the worst severe weather will likely be
confined to areas south of the Western Kentucky and Bluegrass
parkways...with a strong emphasis on counties across our southern
forecast area.  Airmass destabilization continues and storms across
Ohio/Butler/Grayson county will be moving into an environment that
will continue to support its severe status.  Updated forecast
products will be available shortly...followed by continued mesoscale
updates as this dangerous weather situation unfolds.

Update issued at 810 AM EST Feb 29 2012

Line of convection is now approaching the Ohio River.  This activity
is moving to the east at 50-55 MPH and will be impacting the I-65
corridor and the Louisville Metro over the next hour.  Current
mesoscale analysis reveals a moderately unstable atmosphere across
primarily southern Kentucky.  Pool of 60+ dewpoints is currently
located generally west of I-65.  This combined with a relatively
cooler airmass aloft has resulted in surface based LI's dropping to
around -3 to -4.  While surface winds are generally out of the
southwest...there remains considerable speed shear in the lower
atmosphere that has resulted in long curved hodographs and resulting
in helicity values of 350-500 M2/S2.  The highest helicity values
are across southern KY with lesser values the further north one
goes.  Convection is more linear across the northern part of KY and
southern Indiana...however the better moisture and shear have
supported a long tracked supercell that is moving through southern
Ohio and northern Butler county.  Downstream areas such as Grayson,
Butler, Edmonson, and Hart counties should be on the alert for
severe weather over the next hour.

Update Issued at 650 AM EST Feb 29 2012

Did a subtle update to the grids that will not show up in the zones.
Not seeing much recovery in dewpoints behind the main line still out
to our west. Have dropped pops a little behind this line for the
afternoon. Still cannot rule out some severe storms however, given
strong winds aloft and expected heating. Latest NMM-WRF still shows
discrete cells forming this afternoon and larger scale models still
try and show a line of precip coming through this afternoon.

Update issued at 608 AM EST Feb 29 2012

Line of thunderstorms is west of the area, with airmass quickly
destabilizing out ahead of it.  Have had several tornado warnings
issued out to the west, with some verification. Based on an expected
similar airmass moving into our area, would expect the line to
survive as it heads quickly east. In addition may have some
development out ahead of it that is surface based. Updated products
have already gone out and a tornado watch has been issued.

.Short Term (Today through Thursday)...
Updated at 340 AM EST Feb 29 2012

Warm front a little difficult to find at this hour, but looking at
dewpoints and based on storm cell we issued an earlier warning on,
it would appear to be right along the I-64 corridor. As expected
with the increase in southerly winds across the area, temperatures
and dewpoints are rising slowly at this time. Winds just above the
surface are cranking, with latest area VAD profilers giving winds of
50-55 kts at 3000 feet, 60-70 kts at 4000 feet. Though temperatures
are rising, we still have not seen evidence of any of these cells
becoming surface-based, though winds out ahead of the line are
gusting to 20-30 kts this hour.

Including the current line of storms going through the region, we
might see 3 rounds of storms before the day is over. The second is a
line currently moving through MO/AR. This line may have enough of a
punch to bring some gusty winds just after daybreak to the region,
and will have to watch here again for any type of surface-based
convection as guidance keeps in strong low-level winds and 400-500
0-1 km helicities. However, the line should start breaking up around
daybreak though as it heads into central Kentucky and pulls farther
away from the parent cold front.

Behind that line will be a brief lull in precip as the dry slot gets
over us. Low clouds may stick around through the day, potentially
limiting available instability for the third round of storms just
ahead of the cold front. Still, the southwesterly winds through the
day should make temperatures continue to rise despite the cloud
cover, with highs ranging from the mid 60s to around 70 areawide.
Precipitable waters remain fairly high this afternoon, with readings
around 1.25 inches. Forcing just ahead of the front combined with
any type of heating should be enough to initiate another line around
or just after Noon. Shear profiles associated with this line should
be more unidirectional, but we still will have roughly 70 kts of 0-6
km shear! Thus cannot rule out another damaging wind threat with
this line as well as tornadoes. If I had to pin down an area, would
have to agree with SPC, which has held pretty steady the past couple
of days in their outlook for this region, of along and east of an
SDF to BWG line for having the best chance at seeing severe weather
withing this third line of storms.

Behind this third line, the front will move through with just a
subtle shift in winds to westerly overnight and drier air filtering
in. Expect skies to clear areawide by midnight, with lows falling
into the lower 40s. Given the not that cool air behind this front
and the full sunshine expected Thursday, have gone for highs around
60 over the north and in the upper 60s across the south.

.Long Term (Thursday Night- Tuesday)...
Updated at 320 AM EST Feb 29 2012

...Potential for more strong to severe thunderstorms again Friday
afternoon and night...

Surface low will strengthen as it moves out of the southern Plains
to the middle Mississippi River Valley Thursday night. This will
occur ahead of a positively tilted trough developing over the
central CONUS with 100-120 knot upper level jet rounding the base.
Most of Thursday night will be dry with increasing mid and upper
level clouds ahead of the next system. A warm front will approach
the Tennessee border toward dawn with WAA showers and thunderstorms
possible across the southern tier or two of counties before dawn on
Friday. Warm front will quickly lift north across the CWA during the
late morning on Friday with numerous showers and thunderstorms as
the surface low continues to strengthen on its way to the southern
Great Lakes.

Friday afternoon and evening look to be interesting as the CWA
quickly finds itself in the warm sector and surface based storms
combine with a veering and strong shear profile ahead of a cold
frontal passage. With surface temperatures in the upper 60s and
possibly low 70s, and dew points likely in the 55-60 degree range,
moderate instability appears possible despite heavy cloud cover for
much of the day. Shear profile is also impressive with and increase
to 45-50 knots with h85 jet and enough veering in the low to mid
levels to support supercells. It appears we may have to overcome
some degree of low level inversion through the afternoon hours, and
with heavy cloud cover, the degree of destabilization that models
suggest seems like it could be overdone. That being said, potential
exists for strong and severe storms Friday afternoon and evening and
system will have to be watched. Adding confidence, SPC just included
the entire CWA in a slight risk, with the majority of the CWA in an
enhanced area for severe weather.

Cold front will quickly race from west to east across the CWA Friday
night with thunderstorm chances likely ending by midnight. Trough
will continue to slide east over the eastern CONUS with cooler
airmass in place for the weekend. Highs will drop back to around 50
for Saturday with lows Saturday night around freezing. Saturday and
Saturday night look to be dry as deeper moisture quickly departs
with the system and surface high pressure briefly takes control.

Sunday could be an interesting day as a wave of energy appears to
dive across the northern plains and into the region. Although
surface temperatures will be warming into the mid and upper 40s by
midday, a look at thermal profiles reveals that a rain/snow mix or
even ice pellets will be possible through midday as steep low level
lapse rates combine with some low level moisture. After
collaboration with surrounding offices, will only keep mention of
rain for now as temps will quickly warm and timing/placement of
system is still in question. Should the system arrive, quicker
mention of convective snow showers/ice pellets may be needed with
future forecasts.

Dry weather looks to return Sunday night through Tuesday as surface
high pressure and ridging aloft dominate the weather pattern. Look
for highs back around 60 by Tuesday afternoon with lows around 30
Sunday night warming to the mid 30s by Monday night.

&&

.Aviation (12Z TAF Issuance)...
Updated at 600 AM EST Feb 29 2012

Warm front has made it north of all of the TAF sites this hour. A
line of elevated thunderstorms runs from KSDF to KBWG and is heading
rapidly east. Another stronger line of storms will come through the
TAF sites between 12 and 15Z with gusts to 30-40 knots likely as
possible IFR conditions. Then expect a break in the storms at each
site, though could keep MVFR cigs until the next line develops near
a KSDF to KBWG line around Noon and heads east. Winds will be gusty
through the day today ahead of a cold front and outside of the
storms, as the pressure gradient across the region is tight. Will
see a subtle shift to westerly as the front passes through later
today and tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RJS
Long Term........BJS
Aviation.........RJS
Hazardous weather outlook, Feb 29, 3:56 AM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 AM EST WED FEB 29 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
356 AM EST WED FEB 29 2012 /256 AM CST WED FEB 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO THE AREA LATER TODAY. AHEAD OF
THIS FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGHOUT
THE DAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AS WELL AS BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY AS IT MOVES FROM
THE SOUTHERN PLAINS TO THE SOUTHERN GREAT LAKES ON FRIDAY. STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON OR EVENING AHEAD
OF A COLD FRONT. AT THIS TIME...THE MAIN THREATS APPEAR TO BE
DAMAGING WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING. A TORNADO THREAT MAY ALSO EXIST THROUGH THE AFTERNOON
AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD TO REPORT SEVERE WEATHER THROUGHOUT THE DAY TODAY.
SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY.

RJS/BJS

In the hours before

Local storm report, Feb 29, 9:44 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     TSTM WND DMG     6 N MADISON             38.84N  85.38W
02/29/2012                   JEFFERSON          IN   BROADCAST MEDIA

            TREE FELL OVER US 421 BLOCKING HIGHWAY

&&

EVENT NUMBER LMK1200129

CMC
Local storm report, Feb 29, 9:51 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     HAIL             SHORT CREEK             37.53N  86.48W
02/29/2012  M0.70 INCH       GRAYSON            KY   PUBLIC

&&

EVENT NUMBER LMK1200130

CMC
Local storm report, Feb 29, 9:54 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             BIG CLIFTY              37.55N  86.15W
02/29/2012  M1.00 INCH       GRAYSON            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200131

CMC
Local storm report, Feb 29, 10:08 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1008 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     FUNNEL CLOUD     3 E ELIZABETHTOWN       37.70N  85.82W
02/29/2012                   HARDIN             KY   LAW ENFORCEMENT

            MOVING TOWARD VALLEY CREEK...NELSONVILLE

&&

EVENT NUMBER LMK1200133

CMC
Local storm report, Feb 29, 10:12 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     TSTM WND DMG     2 E ELIZABETHTOWN       37.70N  85.84W
02/29/2012                   HARDIN             KY   FIRE DEPT/RESCUE

            POWER LINES AND HOUSE DAMAGED ALONG KY 210

&&

EVENT NUMBER LMK1200134

CMC
Local storm report, Feb 29, 10:19 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 AM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     TSTM WND DMG     2 E ELIZABETHTOWN       37.70N  85.84W
02/29/2012                   HARDIN             KY   TRAINED SPOTTER

            FACTORY DAMAGE NEAR INTERSECTION OF KY 210 AND US 31W.

&&

EVENT NUMBER LMK1200135

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 1:53 AM ESTSpecial Weather StatementLMKTrimble52 min
Feb 29, 2:03 AM ESTSpecial Weather StatementLMKBreckinridge, Bullitt, Hardin, Meade, Nelson, Shelby and 2 more57 min
Feb 29, 2:23 AM ESTSpecial Weather StatementLMKButler, Edmonson, Hart, Larue52 min
Feb 29, 3:07 AM ESTSpecial Weather StatementLMKAnderson, Hardin, Larue, Marion, Mercer, Nelson and 1 more38 min
Feb 29, 3:40 AM ESTSpecial Weather StatementLMKBoyle, Garrard, Lincoln, Madison50 min
Feb 29, 7:20 AM ESTSevere Thunderstorm WarningLMKHancock25 min
Feb 29, 7:32 AM ESTSpecial Weather StatementLMKGrayson, Ohio43 min
Feb 29, 7:41 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade34 min
Feb 29, 7:44 AM ESTTornado WarningLMKBreckinridge, Hancock, Meade15 min
Feb 29, 7:47 AM ESTTornado WarningLMKButler, Ohio28 min
Feb 29, 8:09 AM ESTTornado WarningLMKButler, Edmonson, Grayson, Ohio36 min
Feb 29, 8:11 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Ohio19 min
Feb 29, 8:13 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade32 min
Feb 29, 8:13 AM ESTTornado WarningLMKTrimble17 min
Feb 29, 8:17 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble28 min
Feb 29, 8:20 AM ESTTornado WarningLMKBullitt, Hardin, Meade25 min
Feb 29, 8:23 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade22 min
Feb 29, 8:30 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby30 min
Feb 29, 8:32 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin28 min
Feb 29, 8:34 AM ESTTornado WarningLMKOhio26 min
Feb 29, 8:39 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Shelby, Spencer36 min
Feb 29, 8:40 AM ESTTornado WarningLMKButler, Grayson, Ohio35 min
Feb 29, 8:42 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson33 min
Feb 29, 8:49 AM ESTTornado WarningLMKGrayson26 min
Feb 29, 8:53 AM ESTSevere Thunderstorm WarningLMKHardin, Larue, Nelson22 min
Feb 29, 8:53 AM ESTSevere Thunderstorm WarningLMKFranklin, Harrison, Henry, Scott, Shelby37 min
Feb 29, 8:59 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin16 min
Feb 29, 9:02 AM ESTSevere Thunderstorm WarningLMKOhio28 min
Feb 29, 9:08 AM ESTSevere Thunderstorm WarningLMKGrayson, Ohio37 min
Feb 29, 9:10 AM ESTTornado WarningLMKGrayson20 min
Feb 29, 9:14 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Mercer, Nelson, Scott and 2 more16 min
Feb 29, 9:14 AM ESTTornado WarningLMKGrayson16 min
Feb 29, 9:25 AM ESTTornado WarningLMKGrayson, Hardin20 min
Feb 29, 9:28 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin32 min
Feb 29, 9:32 AM ESTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas13 min
Feb 29, 9:40 AM ESTTornado WarningLMKHardin, Larue20 min
Feb 29, 9:44 AM ESTTornado WarningLMKGrayson26 min
Feb 29, 9:48 AM ESTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hardin, Ohio3 hr
Feb 29, 9:55 AM ESTTornado WarningLMKGrayson, Hardin, Larue35 min
Feb 29, 9:58 AM ESTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Feb 29, 9:59 AM ESTTornado WarningLMKHardin, Larue, Nelson31 min
Feb 29, 10:09 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren36 min
Feb 29, 10:21 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio24 min
Feb 29, 10:21 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington24 min
Feb 29, 10:26 AM ESTTornado WarningLMKBreckinridge, Grayson, Hardin34 min
Feb 29, 10:35 AM ESTSpecial Weather StatementLMKAnderson, Mercer25 min
Feb 29, 10:47 AM ESTTornado WarningLMKMercer, Washington28 min
Feb 29, 10:56 AM ESTTornado WarningLMKGrayson, Hardin, Larue, Nelson34 min
Feb 29, 11:05 AM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hardin3 hr
Feb 29, 11:16 AM ESTSevere Thunderstorm WarningLMKGarrard, Jessamine, Mercer, Woodford29 min
Feb 29, 11:18 AM ESTSpecial Weather StatementLMKButler, Logan27 min
Feb 29, 11:22 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington23 min
Feb 29, 11:28 AM ESTSpecial Weather StatementLMKHardin32 min
Feb 29, 11:41 AM ESTSpecial Weather StatementLMKLarue34 min
Feb 29, 11:44 AM ESTTornado WarningLMKBoyle, Marion, Mercer, Washington16 min
Feb 29, 11:50 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren25 min
Feb 29, 11:51 AM ESTTornado WarningLMKHardin, Larue, Marion, Nelson24 min
Feb 29, 11:59 AM ESTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Hart, Logan, Warren3 hr
Feb 29, 12:01 PM ESTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer29 min
Feb 29, 12:02 PM ESTAreal Flood AdvisoryLMKFayette, Garrard, Hardin, Jessamine, Larue, Marion and 4 more3 hr
Feb 29, 12:20 PM ESTSpecial Weather StatementLMKEdmonson, Warren25 min
Feb 29, 12:22 PM ESTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Hart, Warren23 min
Feb 29, 12:27 PM ESTFlash Flood WarningLMKBarren, Butler, Edmonson, Hart, Logan, Warren3 hr
Feb 29, 12:28 PM ESTTornado WarningLMKClark, Fayette, Jessamine, Madison32 min
Feb 29, 12:32 PM ESTSpecial Weather StatementLMKLogan13 min
Feb 29, 12:37 PM ESTTornado WarningLMKBarren, Edmonson, Hart, Warren23 min
Feb 29, 12:40 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren35 min
Feb 29, 12:45 PM ESTTornado WarningLMKLogan, Simpson, Warren30 min
Feb 29, 12:50 PM ESTTornado WarningLMKClark, Madison10 min
Feb 29, 1:01 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe, Taylor29 min
Feb 29, 1:13 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren32 min
Feb 29, 1:16 PM ESTFlash Flood WarningLMKGreen, Taylor3 hr
Feb 29, 1:31 PM ESTAreal Flood AdvisoryLMKCasey, Garrard, Lincoln, Madison3 hr
Feb 29, 1:40 PM ESTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe35 min
Feb 29, 1:55 PM ESTFlash Flood WarningLMKAdair, Casey, Garrard, Lincoln, Madison3 hr
Feb 29, 2:06 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Russell24 min
Feb 29, 2:14 PM ESTTornado WarningLMKAdair, Casey, Russell31 min
Feb 29, 2:37 PM ESTSpecial Weather StatementLMKRussell23 min
Feb 29, 2:50 PM ESTSevere Thunderstorm WarningLMKRussell25 min
Feb 29, 3:53 PM ESTSevere Thunderstorm WarningLMKClinton22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.